MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HOLDER LEG; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. HOLDER LEG; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 012310
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the leg holder did not tight down.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device parts and the reported incident.A visual inspection was performed and no issues were observed.A functional evaluation was performed and it was noted that the positioning lock was seized and could not be rotated or removed.The complaint was confirmed.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include cross threading of the positioning lock onto the mounting post.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
HOLDER LEG
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10489209
Report Number1219602-2020-01352
Device Sequence Number2889110
Product Code FWZ
UDI-Device Identifier03596010024527
UDI-Public03596010024527
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012310
Device Catalogue Number012310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer08/12/2020
10/05/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/25/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1